Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

When can I expect to loose hair after chemotherapy?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2008
Answered : 2609 Questions
Question
When do I expect to loose my hair?
Posted Wed, 13 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Geetika Paul 35 minutes later
Brief Answer:
Hair loss associated with chemo depends on drug

Detailed Answer:
Hi

Since you had received chemotherapy last year, so it looks like it's been more than six months since your chemotherapy has stopped.
I would like to tell you that hair loss does not occur with all chemotherapy. Whether or not your hair remains as it is, thins or falls out, depends on the drugs and dosages.
Hair loss may occur as early as the second or third week after the first cycle of chemotherapy, although it may not happen until after the second cycle of chemotherapy.
Hair loss can be sudden or slow.
You may lose all of your hair or just some of it.
So in your case, it looks like you have just developed a thinning of your scalp hair after chemotherapy which is a good thing.
You can expect regrowth of the lost hair from three to six months after therapy is completed or in some cases it may take even slightly longer.


Dr Geetika Paul
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor